How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 9115
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

She ate about 10 Mirapex pills...in the last 3 hours, I just

Customer Question

She ate about 10 Mirapex pills...in the last 3 hours, I just got home. Lots of vomit and poop. She is now trembling in a corner of our yard.
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: Penny and she is 1.5 years old, 67 pounds.
JA: Is there anything else the Veterinarian should be aware of about Penny?
Customer: No
Submitted: 10 days ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 10 days ago.

Hello, I'm Dr. Deb and will do my best to help you today.

I'm sorry for this concern for Penny. I do have a few additional questions to ask about her first if you don't mind:

1. Could you tell if any of the pills were present in the vomit?

2. Is she still nauseous?

3. Is she acting lethargic?

Deb

Customer: replied 10 days ago.
No pills in vomit. Very lethargic but walking
Expert:  Dr. Deb replied 10 days ago.

Thanks for the answers to my questions.

Please give me a few minutes to type back a response for you.

Deb

Expert:  Dr. Deb replied 10 days ago.

Unfortunately, my state board prohibits phone conversations but I hope that this format continues to be is acceptable to you. My apologies for the inconvenience.

Please let me know if you'd like to continue in this format. Deb

Customer: replied 10 days ago.
continue please
Expert:  Dr. Deb replied 10 days ago.

Great. I'll continue typing my response. Deb

Expert:  Dr. Deb replied 10 days ago.

Pramipexol is a drug which will cause vomiting at very low doses so it's not surprising that she did vomit; it's a shame that she didn't expel some of the pills:( Most of the other signs which might be seen include central nervous system depression, balance issues, possibly increased heart rate and tremors.

If she's only lethargic and trembling, then the symptoms should resolve within about 24 hours or so. However, if her heart rate is elevated (normal is between 80-120 beats/minute) and/or she's continuing to vomit, then a vet visit may be prudent.

I hope this helps. Deb

Expert:  Dr. Deb replied 9 days ago.

Hello again,

I'm just following up on Penny. I was curious to know how she's doing today? Deb

Customer: replied 9 days ago.
She is totally back to normal. Turns out my prescription was due for refill Friday so she couldn't have consumed more than 2!! Thank God! She drank a lot last night but wouldn't eat and had dry heaves but this morning, she is fine.
Expert:  Dr. Deb replied 9 days ago.

That's fantastic news; you must be so relieved:)

Now you can enjoy the day without worrying about her. Have a good turkey day:) Deb

Expert:  Dr. Deb replied 6 days ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Deb